MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC071137
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoom 71 catheter was returned for investigation.Investigation confirmed the reported shaft breakage.Investigation demonstrated stretching and kinking along both the distal and proximal segments of the broken catheter shaft indicating that an axial force was applied.Stretched catheter jacket materials were observed on both the distal and proximal segments of the zoom 71.The manufacturing records for the zoom 71 were reviewed and demonstrated that the product met all the design and manufacturing specifications.Based on the complaint information provided and device investigation the exact root cause could not be determined.A contributing factor to the zoom 71 damage is attributed to the presence of stenosis at the carotid bulb that potentially interfered with the retraction of the zoom 71 resulting in the catheter shaft stretching.
 
Event or Problem Description
The patient first underwent a middle meningeal artery (mma) embolization procedure to address a subdural hematoma resulting from a fall.Radial access was achieved using a third-party access catheter and microcatheter for coil deployment.Following the mma embolization procedure, a mechanical thrombectomy procedure was performed to remove the occlusion located at the right mid-middle cerebral artery (mca).The patient's anatomy was tortuous, and stenosis was observed just distal to the carotid bulb, before the external carotid artery (ca).During the first pass, access was obtained using an rdl, a 0.038" glidewire, and a third-party select catheter.The rdl was parked at the mid-external ca.A zoom 71 was advanced to the face of the clot, and after removing the third-party select catheter, aspiration was applied.While retracting the zoom 71 through the rdl resistance was felt (location of the resistance was not specified).The treating physician noticed under fluoroscopy that the zoom 71 had stretched proximal to the tip.The entire zoom 71 and rdl were successfully removed together as a system.The patient achieved complete reperfusion with a tici 3 score.Post procedure, the patient was stable with no reported sequelae.At the back table, when the technician attempted to separate and pull the zoom 71 through the rdl, the zoom 71 shaft fractured (exact location of the break was not provided).

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell
campbell, CA 95008-6609
MDR Report Key19217390
Report Number3014590708-2024-00016
Device Sequence Number17873338
Product Code NRY
UDI-Device Identifier00812212030450
UDI-Public00812212030450
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K211476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2024
Device Model NumberICRC071137
Device Catalogue NumberICRC071137
Device Lot NumberF2329902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Initial Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.038" GLIDEWIRE; ECHELON MICROCATHETER; EXPEDION MICROWIRE; RDL; SIM2 SELECT0401; ZOOM 35
Patient SexFemale